Is Morphine Mixed With Vicodin Bad For You

Question

Asked by Btazz

Is Morphine Mixed With Vicodin Bad For You

Hello I have been taking Vicodin 10-325Mg and Morph Sulf ext-rel 30Mg for a Degenerative Herniated Disc on the L5-S1 I am going in here in a couple of weeks to have surgery done I went to have a refil on my vic's done and they wouldnt do it said I was taking too many of them and that mixing the two of them together could get me in some bad doo doo can someone tell me what can happen when mixing the two together

Answer

The greatest danger in taking too much of any kind of narcotic pain reliever is respiratory depression. Opioids slow your breathing. If you take too many opioids, there is a risk that you will go to sleep and simply stop breathing. This is generally what happens in accidental drug overdoses.

The drug monograph advises caution when mixing Vicodin and morphine sulfate. If your doctor prescribed both for you and instructed you to take them at the same time, then call him and tell him the problem you're having in getting your prescription refilled. However, if you have been taking larger dosages or taking them more frequently than prescribed, you may be asking for trouble. It's always important to take medications according to your doctor's instructions, but it is especially critical when it comes to opioids.

Answered by Karen Lee Richards